Global dynamics of the buffered chemostat for a general class of response functions - Archive ouverte HAL Access content directly
Journal Articles Journal of Mathematical Biology Year : 2015

Global dynamics of the buffered chemostat for a general class of response functions

(1, 2) , (3, 4) , (1, 5)
1
2
3
4
5

Abstract

We study how a particular spatial structure with a buffer impacts the number of equilibria and their stability in the chemostat model. We show that the occurrence of a buffer can allow a species to setup or on the opposite to go to extinction, depending on the characteristics of the buffer. For non-monotonic response function, we characterize the buffered configurations that make the chemostat dynamics globally asymptotically stable, while this is not possible with single, serial or parallel vessels of the same total volume and input flow. These results are illustrated with the Haldane kinetic function.
Not file

Dates and versions

hal-00923826 , version 1 (05-01-2014)

Identifiers

Cite

Alain Rapaport, Ihab Haidar, Jérôme Harmand. Global dynamics of the buffered chemostat for a general class of response functions. Journal of Mathematical Biology, 2015, 71 (1), pp.69-98. ⟨10.1007/s00285-014-0814-7⟩. ⟨hal-00923826⟩
403 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More